Alert archive / Pennsylvania / River Flood Warnings in 2008

River Flood Warning 2, NWS Pittsburgh, PA

February 7, 2008Allegheny County, Pennsylvania

NWS Pittsburgh, PA issued this river flood warning at Feb 7, 2008, 4:41 AM EST for Allegheny County, Pennsylvania. It took effect at Feb 7, 2008, 7:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2008, 4:41 AM EST (09:41 UTC)
In effect from
Feb 7, 2008, 7:00 PM EST
Expired
Feb 7, 2008, 10:28 PM EST
In force
3 hr
Issued by
NWS Pittsburgh, PA
Flood severity
Minor

County Allegheny County, PA

The radar

The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Pittsburgh (PTTP1).

Action stage
18 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03085152, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 4:42 PM EST, 11 hours 59 minutes earlier.

Area forecast discussion, Feb 6, 4:42 PM EST, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
442 PM EST WED FEB 6 2008

.SYNOPSIS...
ONCE THE COLD FRONT MOVES THROUGH THE UPPER OHIO
VALLEY...RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL GIVE WAY TO
GUSTY WINDS TONIGHT AND COLDER TEMPERATURES AND SCATTERED SNOW
SHOWERS FOR THURSDAY AND FRIDAY. A SECOND COLD FRONT WILL BRING
EVEN COLDER TEMPERATURES THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
RECENT RADAR DATA COUPLED WITH NAM MODEL SOUNDINGS SHOW SCATTERED
THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL MOVE THROUGH THE
UPPER OHIO VALLEY EARLY THIS EVENING UNTIL THE COLD FRONT PASSAGE.
THERE CAN STILL BE WIND GUSTS OF 30-40 MPH UNTIL THE EARLY HOURS
OF THURSDAY. BY THEN THE BOUNDARY LAYER WILL BE COLD ENOUGH THAT
ANY REMAINING PRECIPITATION WILL BE SCATTERED SNOW SHOWERS. MOST
PLACES WILL HAVE NO MORE THAN A DUSTING OF SNOW BUT THE RIDGES
COULD GET UP TO AN INCH OF SNOW ACCUMULATION. FORECASTED
TEMPERATURES WERE CLOSE TO A BLEND OF GFS AND NAM MOS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
COLD WESTERLY FLOW WILL KEEP THE BOUNDARY LAYER DESTABILIZED...SO
THERE CAN STILL BE SCATTERED SNOW SHOWERS THIS PERIOD. TEMPERATURES
WERE CLOSE TO A BLEND OF GFS AND NAM MOS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE SYSTEM IS FORECAST TO TRACK FROM THE UPPER MS VALLEY ON
FRIDAY ACROSS THE GREAT LAKES AND INTO NORTHERN NEW ENGLAND DURING
THE WEEKEND. THIS SYSTEM WILL BRING THE LIKELIHOOD OF RAIN AND SNOW
SHOWERS FOR FRIDAY AND MUCH OF THE WEEKEND.

SURFACE HIGH PRESSURE WILL BUILD IN LATE SUNDAY AND MONDAY.
TEMPERATURES WILL DROP TO BELOW NORMAL FOR SUNDAY AND MONDAY AND
RETURN TO NEAR NORMAL BY MIDWEEK. THE NEXT SYSTEM WILL BRING A
CHANCE OF RAIN AND SNOW SHOWERS ON TUESDAY. DRY WEATHER IS EXPECTED
WEDNESDAY.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
SURFACE LOW CURRENTLY OVER EASTERN OHIO WILL MOVE EASTWARD ACROSS PA
THIS EVENING. IFR CEILINGS AND VISIBILITIES WILL PERSIST ACROSS
NORTHWEST PA INCLUDING KFKL AND KDUJ THROUGH THE TAF PERIOD.
ACROSS THE REMAINDER OF THE FORECAST AREA...CONDITIONS WILL BE
PREDOMINATELY MVFR OCCASIONALLY LOWERING TO IFR.

ISOLATED THUNDERSTORMS WITH GUSTS TO AROUND 40KT AND SMALL HAIL ARE
EXPECTED EARLY THIS EVENING.

SCATTERED RAIN SHOWERS ACROSS THE REGION THROUGH LATE EVENING WILL
CHANGE OVER TO WIDELY SCATTERED SNOW SHOWERS LATE TONIGHT AS COLDER
AIR MOVES IN BEHIND SURFACE LOW. SOUTHWEST SURFACE WINDS ARE
EXPECTED TO GUST TO 30KT AT TIMES TONIGHT.

LOW PRESSURE SYSTEM IS FORECAST TO TRACK FROM THE UPPER MS VALLEY ON
FRIDAY ACROSS THE GREAT LAKES AND INTO NORTHERN NEW ENGLAND DURING
THE WEEKEND. MVFR/IFR CONDITIONS ARE LIKELY IN PRECIPITATION AND FOG
FOR FRIDAY AND MUCH OF THE WEEKEND.

SURFACE HIGH PRESSURE SHOULD BRING MAINLY VFR CONDITIONS LATE SUNDAY
INTO MONDAY WITH THE NEXT FRONT APPROACHING BY LATE MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Feb 6, 4:50 AM EST, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 AM EST WED FEB 6 2008

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021-022-071000-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
450 AM EST WED FEB 6 2008

...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-071000-
GARRETT-PRESTON-TUCKER-
450 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 4:41 AM ESTRiver Flood WarningPBZAllegheny10 hr
Feb 7, 4:41 AM ESTRiver Flood WarningPBZBelmont18 hr
Feb 7, 4:41 AM ESTRiver Flood WarningPBZMarshall18 hr

Nearby

River Flood Warnings in Pennsylvania, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.